# SDR SWIA202265363

- Difficulty date: April 12, 2022
- Submitted: April 13, 2022
- Operation: Air carrier
- Aircraft: N407SY
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000901
- Aircraft time: 105 hours, 57 cycles
- System (JASC): 2100 · Air Conditioning System
- Part: None
- Condition: Odor
- Stage of operation: CL
- How discovered: O
- Nature of condition: O, P
- Precautionary procedure: K

## Discrepancy

ON DEPARTURE FROM KSLC CLIMBING THROUGH 9,000Â€™ IN CLEAN CONFIGURATION(GEAR AND FLAPS UP), EXPERIENCED EITHER A STRONG SUDDEN STATIC DISCHARGE OR POSSIBLE LIGHTNING STRIKE.  WE SAW FLASH ACROSS WINDSHIELD, HEARD LOUD BANG AND OBSERVED SMELL IMMEDIATELY. INITIALLY ASSUMED LIGHTING.  NO EICAS MESSAGES WERE TRIGGERED.  NO CBS VISIBLE TO US WERE TRIPPED.  FLIGHT ATTENDANTS AND PASSENGERS HEARD/FELT AS WELL. CONDITIONS WERE JUST BELOW FREEZING, SPRING SNOW SHOWERS, APPROACHING MODERATE PRECIPITATION AND CUMULUS CLOUDS TOPS BELOW 15,000Â€™.  WE REFERENCED QRH SNP Â€ŒINFLIGHT - IF THE AIRPLANE HAS BEEN STRUCK BY LIGHTNINGÂ€?. NO EFFECT WAS OBSERVED ON ANY AIRCRAFT SYSTEMS OR MAGNETIC COMPASS.  ON THE CAPTAINÂ€™S DV WINDOW THERE IS A SCREW THAT APPEARS BURNT AND THE DV WINDOW SEEMS TO HAVE A BURN MARK TRAILING FROM THAT SCREW.  SOME SMALL BURN TYPE MARKS ALONG FORWARD AND AFT EDGES OF L1 DOOR. SPOT ON LEFT SIDE VERTICAL TAIL THAT CANÂ€™T BE EASILY DISTINGUISHED.  (FLIGHT 3448 - FILED CLOSED)    COMPLIED WITH LIGHTENING STRIKE GENERAL VISUAL INSPECTION IN REF TO ERJ175  AMM TASK: 05-50-01-210-801-A	. FOUND EVIDENCE OF DISCOLORATION NEAR SCREW ON FORWARD EDGE OF CAPTAINS DV WINDOW, NO VISIBLE DAMAGE. FOUND EVIDENCE  OF SCORCHING ON L1 DOOR SKIN EDGE AT SPAR LLL  NEAR FRAME 16 AND FRAME 19. NO EVIDENCE OF LOOSE OR DAMAGED FASTENERS IS ACCEPTABLE IN THE ADJACENT AREAS. FORWARD PASSENGER DOOR EDGE DAMAGE IS WITH IN ALLOWABLE DAMAGE PER SRM 51-11-01.SPOT ON LEFT SIDE VERTICAL CONFIRMED TO BE RIGGING SCREW AT UPPER SKIN STRUCTURE. COULD NOT IDENTIFY ENTRY AND EXIT POINTS OF LIGHTENING STRIKE. COMPLIED WITH EXAMINATION OF ALL AIRCRAFT ZONES INCLUDING FORWARD FUSELAGE, CENTER FUSELAGE, WINGS AND NACELLES, REAR FUSELAGE, TAIL CONE AND EMPENNAGE.  NO DAMAGE NOTED TO PROBES OR ANTENNAE. ALL EXTERNAL LIGHT OPERATION NORMAL. AC OK FOR RETURN TO SERVICE.
